MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC GUIDELINER V3; CATHETER

VASCULAR SOLUTIONS LLC GUIDELINER V3; CATHETER
Model Number 5570
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Preliminary manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
Per medwatch received 29sep2020 medwatch uf_importer (b)(4).(b)(4) from staff: during coronary intervention a stent was deployed causing a tear in the vessel.We attempted the delivery of a stent however were unsuccessful.Upon removal of the covered portion of the stent was not present on the stent.Upon further investigation it is believed to have fallen off into the patient's coronary vessel without being deployed.Thus, made further intervention impossible to happen due to inability to pass the equipment.From physician: patient was recently post cardiac surgery with 3 vein grafts placed to her heart arteries, during surgery there was damage to the left anterior descending (lad), which was repaired in the or distal to the attachment of the vein graft.The artery did not stay open and closed likely the night of the surgery, the patient was noted to be hemodynamically unstable and with ventricular tachycardia and with electrocardiogram changes suggestive of a cardiac infarction.We took the patient emergently to the catherization lab and noted that the lad segment distal to the freshly placed graft was occluded, we tried opening the segment with a balloon, but the result was suboptimal, and placement of a stent was then decided as the best option at that time.Placed the stent and the repaired portion of the lad likely perforated by the stitched coming loose.We occluded the site with a balloon and decided to place a covered stent as a last resort.The stent was a 2.25 mm diameter stent, the smallest covered stent was a 2.5 mm diameter stent, the vessel was 2.25 mm in diameter, we had no other option than to use the slightly bigger covered stent and try to deploy it at a lower pressure.The covered stent got hung up in the 2.25 stent and would not go distally to the affected site and it was then removed, it likely got stripped off the balloon in the prior placed stent, we could not get further equipment distal to that area even with multiple balloons.Saphenous vein graft angiography pericardiocentesis, left & right coronary angiography, percutaneous intervention on the 100% stenosis in the mid lad.Stent placement.Balloon angioplasty.Percutaneous intervention on the 70% stenosis in the proximal lad.Balloon angioplasty.Device failed (e.G.Broke, couldn't get it to work or stopped working: device malfunction - that is, the device did not do what it was supposed to do.Multiple devices were reported used in this procedure, the guideliner was one of 4.Device #4: common device name: catheter, percutaneous, model number: ipn913568, catalog number: 5571, lot number: 667230, unique device identifier: (b)(4) brand name: guideliner: multiple attempts have been made for further information when the guidelienr was used during the procedure, autopsy report, actual cause of death, verifying the actual date of death and device return for investigation and if guideliner was associated to the cause of death; however, we have been unsuccessful at this time.
 
Additional Manufacturer Narrative
No product was returned for investigation.A returned product evaluation was not completed.The account was inquired for some additional information.A response was received.The account stated that cause of death was cardiac tamponade.It is unknown if guideliner was associated to it.The case and autopsy report were not shared by the account.It was noted from the medwatch report that the device failed, and device malfunctioned.This is related to the stent and its delivery system.It is unknown if any damages were present with the guideliner v3.Based on the lack of information and no product evaluation, the most likely root cause of the guideliner v3 being damaged and/or associated to the cause of death is undeterminable.

Brand Name
GUIDELINER V3
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10738068
Report Number2134812-2020-00086
Device Sequence Number3346017
Product Code DQY
UDI-Device Identifier10841156100605
UDI-Public(01)10841156100605
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K172090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model Number5570
Device Catalogue Number5571
Device Lot Number667230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient Weight74